Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 31, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 21, 2018, 3:42 AM EST. It took effect at Feb 21, 2018, 8:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2018, 3:42 AM EST (08:42 UTC)
- In effect from
- Feb 21, 2018, 8:00 AM EST
- Expired
- Feb 21, 2018, 3:54 PM EST
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
048 WHUS71 KBOX 210842 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 342 AM EST Wed Feb 21 2018 ANZ230-211645- /O.NEW.KBOX.SC.Y.0031.180221T1300Z-180221T2300Z/ Boston Harbor- 342 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from 8 AM this morning to 6 PM EST this evening. * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Waves around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-254-211645- /O.EXT.KBOX.SC.Y.0029.000000T0000Z-180222T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 342 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-211645- /O.EXT.KBOX.SC.Y.0029.000000T0000Z-180222T0600Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 342 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ237-211645- /O.EXT.KBOX.SC.Y.0029.000000T0000Z-180222T0200Z/ Block Island Sound- 342 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-211645- /O.EXT.KBOX.SC.Y.0030.000000T0000Z-180222T0200Z/ Rhode Island Sound- 342 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231>234-211645- /O.EXT.KBOX.SC.Y.0029.180221T0900Z-180222T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 342 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
316 WHUS71 KBOX 211542 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 1042 AM EST Wed Feb 21 2018 ANZ236-212300- /O.EXA.KBOX.SC.Y.0031.000000T0000Z-180221T2300Z/ Narragansett Bay- 1042 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect until 6 PM EST this evening. * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-254-212345- /O.CON.KBOX.SC.Y.0029.000000T0000Z-180222T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1042 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-212345- /O.CON.KBOX.SC.Y.0029.000000T0000Z-180222T0600Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1042 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ237-212345- /O.CON.KBOX.SC.Y.0029.000000T0000Z-180222T0200Z/ Block Island Sound- 1042 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-212345- /O.CON.KBOX.SC.Y.0030.000000T0000Z-180222T0200Z/ Rhode Island Sound- 1042 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231>234-212345- /O.CON.KBOX.SC.Y.0029.000000T0000Z-180222T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 1042 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ230-212300- /O.CON.KBOX.SC.Y.0031.000000T0000Z-180221T2300Z/ Boston Harbor- 1042 AM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Waves around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
358 WHUS71 KBOX 212054 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 354 PM EST Wed Feb 21 2018 ANZ230-236-212200- /O.CAN.KBOX.SC.Y.0031.000000T0000Z-180221T2300Z/ Boston Harbor-Narragansett Bay- 354 PM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Taunton has cancelled the Small Craft Advisory. Winds have diminished and should remain below 25 knots. $$ ANZ250-254-220500- /O.CON.KBOX.SC.Y.0029.000000T0000Z-180222T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 354 PM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-220500- /O.CON.KBOX.SC.Y.0029.000000T0000Z-180222T0600Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 354 PM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ237-220200- /O.CON.KBOX.SC.Y.0029.000000T0000Z-180222T0200Z/ Block Island Sound- 354 PM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-220200- /O.CON.KBOX.SC.Y.0030.000000T0000Z-180222T0200Z/ Rhode Island Sound- 354 PM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231>234-220000- /O.CON.KBOX.SC.Y.0029.000000T0000Z-180222T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 354 PM EST Wed Feb 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds around 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 3:41 AM EST, 1 minute earlier.
Area forecast discussion, Feb 21, 3:41 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Taunton MA
341 AM EST Wed Feb 21 2018
.SYNOPSIS...
Record warmth today, then a cold front this evening will be
followed by dramatically colder weather Thursday. A wave of low
pressure tracking to the south will bring some accumulating
snow and sleet north of the Pike with rain and sleet to the
south. An active wet weather pattern Friday through the weekend
during which there is the possibility of mixed precipitation,
freezing rain late Friday into Friday night and again around
Saturday night into Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/....
*** Near all time record warmth for February ***
Dense fog along the south coast will be slow to erode and it may
take until the afternoon for vsbys to improve. Moisture is
abundant below 950 mb near the south coast with high dewpoint
air over cold ocean with SW flow, and even if vsbys improve,
stratus may persist. Extended the dense fog advisory a few hours
from what it was previously.
Otherwise, expect partly to mostly sunny skies today with main
story being the record warmth today. Records for the day will be
shattered and all time February records will be challenged.
Shallow cool airmass currently across NE MA will erode and mix
out with winds turning SW this morning.
Soundings show slightly deeper mixing than yesterday with mixing
depth up to 925 mb where temps 16-18C. This is warmer than
yesterday and so expect highs to reach low to mid 70s across
portions of the CT valley and especially NE MA. Temps 25-35
degrees above normal. If full mixing is achieved with
sufficient sunshine, outside chance of a few readings
approaching upper 70s in NE MA which would be remarkable for
February. Low clouds and SW flow will keep the immediate south
coast much cooler in the low to mid 50s. Soundings indicate
potential for gusts 20-30 mph given the low level winds in the
mixed layer below 925 mb.
Cold front will be moving into western New Eng late in the day
and may be accompanied by a few showers in western MA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight...
Cold front moves south of the coast this evening and may be
accompanied by a few showers south of the Pike. Areas of
stratus and fog may linger near the south coast in the evening,
otherwise improving conditions with much colder air will drain
south across the region as strong high pres builds to the north.
Low temps by morning will range from near 30 in NW MA to around
40 near the south coast.
Thursday...
Dramatically colder weather with afternoon temps 30-40 degrees
colder than today. Strong high pres (~1040 mb) to the north will
provide the cold air with falling temps through the 30s during
the afternoon with temps falling to freezing or below over
higher elevations by late day.
Fast moving shortwave will result in a flat wave tracking along
the old frontal boundary south of New Eng. Underrunning
situation setting up with low level moist and colder air
undercutting somewhat milder air aloft. Result will be an area
of deep moisture and mid level lift along mid level frontal
boundary with area of precip overspreading SNE, especially in
the afternoon.
Ptype will be a challenge as low level cold air pushes south
across the region while the cooling process aloft will be a bit
slower. This will set up potential for snow, sleet and freezing
rain across the interior. Model differences in the thermal
profile will result in lower confidence pytpe forecast. At
this time, we blended GFS/ECMWF thermals which would suggest
more in the way of snow and sleet north of the Pike with rain
mixing with sleet to the south. Some freezing rain is also
possible near or south of the Pike across higher terrain in
northern CT and central and SW MA. Best chance for minor snow
accumulations will be across higher elevations of northern MA
where 1-3 inches possible. Less than an inch on colder surfaces
for remainder of interior.
Forecast remains uncertain and a warmer solution could result in
more ice and less snow for northern MA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
*/ Highlights...
- Active weather pattern Friday through the weekend
- Watching for potential mixed precipitation, freezing rain
- N/W interior out towards the Berkshires at greatest risk
- Quieter, seasonable pattern into the following week
*/ Overview...
Persistent SE CONUS sub-tropical H5 ridge maintained by parked N-
Central Pacific split flow and downstream H5 trof over the W CONUS
generating a warm-moist atmospheric river from the Central Pacific
NE to SE Canada. But nothing lasts forever. Breakdown of upstream
pattern, thermal wind flattens through which impulses stretch, dip
southward. A brief midweek warm-up is followed by an active weather
pattern late week into the following week. Along a parent frontal /
baroclinic zone, sulked S, stretching across the NE CONUS, thermal
profiles in question as intriguingly ensembles signal an evolving
blocky N Atlantic pattern per forecast strong -NAO into March. Will
hit on targets of opportunity below. Ensemble guidance preferred.
*/ Discussion...
Thursday night...
Hold with an influential near 1040 high and hold off on any weather.
With that, light winds, partial clearing, favor some radiational
cooling and will lean towards cooler 2m temperature guidance.
Friday into Friday night...
Freezing rain forecast late Friday into early morning Saturday over
the N/W interior. Warm frontal isentropic ascent aided by convergent
forcing per SW low-level jet beneath stretching H5-7 vortmax. Focus
on thermal profiles below the warm nose up around H8, 2m wet bulb
temperatures. Over-running setup, frontogenetical forcing within low-
mid levels upon precipitable waters 0.75 to 1.00 inch, especially
along the W-slopes of high terrain. GFS warmest, NAM coldest, while
EC/Canadian split between the two, though closer to the NAM. Worst
case scenario of around one-quarter of an inch of ice accretion over
N/W MA, upwards of a tenth for surrounding areas away from the
coast. CIPS analogs continue to signal the potential for a 6-hour
freezing rain event over N/W areas of S New England. Some hesitation
given the surface high is more E, ageostrophic flow off the waters
rather than N. However not out of the question if you can get enough
precip outcomes prior to colder air eroding. Going with one to two
tenths of ice accretion mainly out around the Berkshires. Possible
sleet / snow mix before the changeover. Otherwise rain, warming
temperatures, non-diurnal trend during the overnight period.
Saturday into Sunday...
Classic warm occlusion over the Central CONUS with the leading warm
front with secondary low development over the NE kinked by cold air
damming. Once again, focus upon the low-level thermal profile below
H9 and the warm nose, 2m wet-bulb temperatures. Cold front sweeping
through Saturday, near 1040 surface high building NE Saturday night,
perfect setup for N-funneling ageostrophic flow into New England, a
better cold air damming setup. How well does cold air return and
entrench ahead of precipitation expected Saturday night into Sunday
remains a big question. Timing of outcomes as well. To early to say
on specific details, a low confidence forecast, but attention is
again focused out across N/W MA and Berkshires. Otherwise rain prior
to the cold front and dry slot, clearing out as late as Monday morn.
Early next week...
Quiet, more seasonable outcomes as the pattern bottles up across the
N Atlantic. The favorable region of storm development over SE Canada
puts us in a cooler, drier regime with W/NW flow prevailing. Can't
rule out some weak disturbances across the region with time. A low
confidence forecast.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...Moderate confidence.
Through Today...
Widespread LIFR in dense fog and patchy drizzle at times along
the immediate south coast and Cape/Islands will likely persist
through the morning. Some improvement possible in the afternoon
but low cigs persisting over the islands. Otherwise, areas of
LIFR fog NE MA will improve later this morning. Mainly VFR
elsewhere. Areas of LLWS Cape/Islands and NE MA diminishing
later this morning. SW gusts to 25 kt developing.
Tonight...
Areas of IFR immediate south coast and islands improving to VFR
overnight. VFR elsewhere.
Thursday...
Conditions lowering to MVFR/IFR in the afternoon with rain/sleet
south of the Pike and snow/sleet to the north. Light accum
possible north of the Pike.
KBOS Terminal...Moderate confidence in TAF. E/NE winds should
turn to SW around 12z. IFR cigs likely remaining to the north
but low risk for brief lower cigs through 12z.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Thursday Night through Sunday/...Moderate confidence.
Thursday Night: Mainly VFR, with local MVFR possible. Chance
RA, chance PL, slight chance FZRA.
Friday: Mainly VFR, with local IFR possible. RA likely, chance
FZRA.
Friday Night: Mainly VFR, with areas IFR possible. RA likely,
FZRA likely.
Saturday: VFR. Chance RA.
Saturday Night: Mainly VFR, with local IFR possible. Breezy. RA
likely, FZRA likely.
Sunday: Mainly VFR, with areas IFR possible. Breezy. RA, FZRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...High confidence.
Today...Southwest flow continues today with gusts to 20-25 kt
at times. SCA posted for most of the waters for combination for
wind and seas. Dense fog will result in vsbys less than 1/2
mile, especially south coastal waters with some improvement
possible this afternoon.
Tonight...Winds shift to the north later tonight with gusts to
20 kt. Improving vsbys overnight.
Thursday...Northerly winds with gusts to 20 kt at times. Vsbys
lowering in rain in the afternoon, mixing with snow NE MA waters
and sleet south coastal waters.
Outlook /Thursday Night through Sunday/...
Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain.
Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Rain likely, chance of freezing rain.
Friday Night: Winds less than 25 kt. Rain likely.
Saturday: Winds less than 25 kt. Slight chance of rain.
Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Rain likely, chance of freezing rain.
Sunday: Winds less than 25 kt. Areas of rough seas. Rain,
freezing rain likely.
&&
.CLIMATE...
Record Highest Observed Temperature for February...(since records began)
Boston.........73 (2/24/2017)
Hartford.......73 (2/24/1985)
Providence.....72 (2/24/1985)
Worcester......69 (2/24/2017)
Record High Temperatures...
February.......Today 2/21
Boston.........63 (1906)
Hartford.......63 (1930)
Providence.....63 (1930)
Worcester......59 (1930)
Record Warmest Min Temperature...
February.......Today 2/21
Boston.........45 (1994)
Hartford.......49 (1981)
Providence.....50 (1981)
Worcester......43 (2002)
Extreme High Dew Points... Dew Point forecast has values in the 50s Today and Wednesday.
February.......Today 2/21
Boston.........56 (1953)
Hartford.......55 (1989)
Providence.....56 (1989)
Worcester......54 (1953)
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Dense Fog Advisory until 11 AM EST this morning for MAZ020>022.
Dense Fog Advisory until 1 PM EST this afternoon for MAZ023-
024.
RI...Dense Fog Advisory until 11 AM EST this morning for RIZ006-007.
Dense Fog Advisory until 1 PM EST this afternoon for RIZ008.
MARINE...Small Craft Advisory until 7 PM EST this evening for
ANZ231>234.
Small Craft Advisory from 8 AM this morning to 6 PM EST this
evening for ANZ230.
Small Craft Advisory until 9 PM EST this evening for ANZ235-
237.
Small Craft Advisory until 1 AM EST Thursday for ANZ250-
254>256.
&&
SYNOPSIS...KJC/Sipprell
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Sipprell
AVIATION...KJC/Sipprell
MARINE...KJC/Sipprell
CLIMATE...Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.